# SDR 2ABA20120925001

- Difficulty date: September 21, 2012
- Submitted: September 25, 2012
- Operation: Air carrier
- Aircraft: N88YA
- Make and model: Piper PA-31-350
- Aircraft serial: 317552088
- Aircraft time: 10,100 hours
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Filter Housing
- Part number: 460636
- Condition: Fractured
- Location: Hydraulic Sys
- Stage of operation: AP
- How discovered: O
- Nature of condition: K
- Precautionary procedure: L

## Discrepancy

PILOT SELECTED GEAR DOWN ON APPROACH AND NOTHING HAPPENED.  ABORTED APPROACH AND GAINED SAFE ALTITUDE.  THEN RAN THE EMERGENCY GEAR EXTENSION CHECKLIST USING THE EMERGENCY HAND PUMP AND RECEIVED THREE GREEN GEAR DOWN AND LOCKED LIGHTS AND PROCEEDED WITH A NORMAL LANDING.  UPON MECHANICS INSPECTION, FOUND LEFT HYDRAULIC SYSTEM FILTER LEAKING AND LOSS HYDRAULIC OIL IN RESERVOIR.  AFTER REMOVING FILTER, FOUND FILTER HOUSING FRACTURED AT THREADS.  APPROXIMATE TIME SINCE LAST INSPECTION WAS APPROXIMATELY 150 HOURS.  MECHANIC INSTALLED A USED SERVICEABLE FILTER HOUSING AND NEW FILTER ELEMENT AND PRESSURE TESTED SYSTEM.  LANDING GEAR FUNCTIONED NORMALLY.
